Flood, Crawford
- When
- April 24, 6:00 AM CST to 10:00 PM CST
- Where
- Crawford forecast zone
- Property damage
- $50,000
- Reported by
- OFFICIAL NWS OBS.
Lee Creek near Van Buren rose above its flood stage at 7 am cdt on April 24th. 8 feet at 5 pm cdt that day.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Lee Creek near Van Buren rose above its flood stage at 7 am cdt on April 24th. It crested at 26.8 feet at 5 pm cdt that day. This was the second highest crest at that site since records began in 1992. Flood damage occurred in Tailwater Park. The river fell below its flood stage at 1100 pm cdt that same day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 2:45 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 345 AM CDT SAT APR 24 2004 RUNNING BEHIND THIS MORNING WITH ACTIVE WEATHER ONGOING. LARGE AREA OF RAIN AND THUNDERSTORMS CONTINUING TO MOVE ACROSS THE AREA. WILL CONTINUE WITH FFA OVER MAINLY THE EASTERN AREAS WHERE HEAVIEST RAINS HAVE OCCURRED OVER THE PAST FEW DAYS AND RAIN REMAINS ONGOING THIS MORNING. UPPER SYSTEM STILL OUT TO THE WEST AND WILL LIFT THROUGH THE PLAINS BY LATER TONIGHT. SURFACE FRONT WILL ALSO INITIALLY HANG TO THE WEST...THEN MOVE THROUGH DURING THE NIGHT. STILL THE POTENTIAL FOR HEAVY RAIN IN EASTERN AREAS WHILE PRECIP SHIFTS OUT OF WESTERN ZONES DURING THE DAY. BULK OF THE RAIN SHOULD EXIT THE AREA BY AROUND MIDNIGHT...BUT STILL SOME LINGERING LOW POPS IN THE FAR EAST FOR LATE TONIGHT AND PERHAPS EARLY SUNDAY. A FEW QUIET DAYS TO START OFF THE UPCOMING WEEK...THEN ANOTHER CHANCE OF RAIN AND THUNDERSTORMS POSSIBLE BY LATE WEEK. PRELIM NUMBERS: TUL 68 51 71 50 / 80 30 10 10 FSM 70 55 71 51 / 100 70 20 10 MLC 70 53 73 52 / 100 50 10 10 BVO 68 50 70 48 / 80 30 10 10 FYV 68 51 69 48 / 100 70 20 10 BYV 67 51 67 48 / 100 70 20 10 MKO 69 52 72 51 / 100 50 10 10 MIO 67 51 69 48 / 100 50 10 10 F10 69 52 72 51 / 100 30 10 10 HHW 72 55 74 51 / 100 70 10 10 FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH TODAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH TODAY FOR ZONES OKZ049... OKZ053...OKZ068>076.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SAT APR 24 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SAT APR 24 2004 .DAY ONE...TODAY AND TONIGHT ...FLOODING WILL BE THE PRIMARY RISK TODAY... EXCESSIVE RAINFALL THE PAST FEW DAYS HAS RESULTED IN FLOODING EARLY THIS MORNING. THE CURRENT AREA OF RAIN AND THUNDERSTORMS IS EXPECTED TO MOVE OUT OF THE AREA THIS MORNING. BUT MORE STORMS ARE EXPECTED THIS AFTERNOON AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. ALTHOUGH THERE IS A CHANCE FOR A FEW SEVERE THUNDERSTORMS... THE MAIN RISK WILL BE HEAVY RAINFALL WHICH WOULD AGGRAVATE THE FLOOD SITUATION. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY ACROSS NORTHWEST ARKANSAS AND ADJACENT PARTS OF EASTERN OKLAHOMA BUT THE MAIN REQUEST WILL BE REPORTS ON THE FLOODING SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANY LINGERING THUNDERSTORMS IN THE EAST WILL MOVE OUT OF THE AREA SUNDAY MORNING. THE AREA WILL BE ABLE TO DRY OUT MUCH OF NEXT WEEK. THE NEXT CHANCE OF THUNDERSTORMS WILL BE NEXT THURSDAY NIGHT AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT SAT APR 24 2004
ARZ019-029-240815-
CRAWFORD AR-SEBASTIAN AR-
227 AM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 227 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN
EASTERN LEFLORE COUNTY MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...FORT SMITH...
BARLING...VAN BUREN...AND ALMA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT SAT APR 24 2004
ARZ019-020-240915-
CRAWFORD AR-FRANKLIN AR-
317 AM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
FRANKLIN
IN NORTHWEST ARKANSAS
CRAWFORD
AT 317 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
IN A LINE EXTENDING FROM NEAR ALMA TO BOONEVILLE MOVING EAST
AT 20 MILES AN HOUR. FRANKLIN AND EASTERN CRAWFORD COUNTY CAN
EXPECT SMALL HAIL AND WIND GUSTS TO ABOUT 40 MILES AN HOUR
AS THESE STORMS PASS THROUGH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT SAT APR 24 2004
ARZ010-011-019-020-029-OKZ072-076-240915-
CRAWFORD AR-FRANKLIN AR-LE FLORE OK-MADISON AR-SEBASTIAN AR-SEQUOYAH
OK-WASHINGTON AR-
400 AM CDT SAT APR 24 2004
SEVERE THUNDERSTORM WATCH NUMBER 116 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
MADISON...WASHINGTON AND CRAWFORD
IN WEST CENTRAL ARKANSAS
FRANKLIN AND SEBASTIAN
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
LE FLORE1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392521.